Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 40, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jun 24, 2016, 2:23 PM PDT. It took effect at Jun 25, 2016, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2016, 2:23 PM PDT (21:23 UTC)
- In effect from
- Jun 25, 2016, 2:00 PM PDT
- Expired
- Jun 25, 2016, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
205 WHUS76 KMFR 242123 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 223 PM PDT FRI JUN 24 2016 PZZ376-251030- /O.CON.KMFR.SC.Y.0065.000000T0000Z-160626T1200Z/ /O.CON.KMFR.SE.W.0048.160625T0000Z-160626T1200Z/ /O.NEW.KMFR.GL.W.0040.160625T2100Z-160626T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 223 PM PDT FRI JUN 24 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 5 AM PDT SUNDAY. * WINDS...NORTH 25 TO 30 KT WITH GUSTS TO 35 KT...INCREASING TO 25 TO 35 KT WITH GUSTS TO 40 KT SATURDAY AFTERNOON INTO SATURDAY NIGHT. * SEAS...STEEP TO VERY STEEP WIND DRIVEN SEAS OF 7 TO 9 FEET INCREASING TO 8 TO 12 FEET THIS EVENING THROUGH SATURDAY NIGHT. * AREAS AFFECTED...VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE SOUTH OF PORT ORFORD TODAY...INCREASING TO MOST AREAS SATURDAY AFTERNOON AND NIGHT. GALES WILL AFFECT AREAS FROM 10 TO 40 NM FROM SHORE FROM GOLD BEACH SOUTH. ALL OTHER AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ356-251030- /O.CON.KMFR.SC.Y.0065.000000T0000Z-160626T1200Z/ /O.CON.KMFR.SE.W.0048.160625T0000Z-160626T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 223 PM PDT FRI JUN 24 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WINDS...NORTH WINDS WILL INCREASE TO 20 TO 25 KT BY LATE THIS AFTERNOON. WINDS WILL WEAKEN SLIGHTLY OVERNIGHT...THEN INCREASE TO 20 TO 30 KT SATURDAY AFTERNOON. * SEAS...STEEP TO VERY STEEP WIND DRIVEN SEAS OF 5 TO 9 FEET...INCREASING TO 8 TO 10 FEET THIS AFTERNOON THROUGH SATURDAY. * AREAS AFFECTED...VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE SOUTH OF PORT ORFORD TODAY...EXPANDING TO AFFECT AREAS BEYOND 5 NM FORE SHORE FROM CAPE BLANCO SOUTHWARD SATURDAY AFTERNOON INTO SATURDAY NIGHT. ALL OTHER AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-251030- /O.CON.KMFR.SC.Y.0065.000000T0000Z-160626T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 223 PM PDT FRI JUN 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WINDS...NORTH 15 TO 20 KT THIS AFTERNOON AND EVENING... INCREASING TO 20 TO 25 KT BY SATURDAY AFTERNOON. * SEAS...STEEP WIND DRIVEN SEAS OF 5 TO 6 FEET THIS AFTERNOON INCREASING TO 6 TO 8 FEET THIS EVENING...THEN INCREASING TO 6 TO 9 FEET SATURDAY EVENING AND NIGHT. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED IN ALL AREAS THROUGH SATURDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
181 WHUS76 KMFR 250922 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 222 AM PDT SAT JUN 25 2016 PZZ356-252230- /O.EXT.KMFR.SE.W.0048.000000T0000Z-160626T0900Z/ /O.EXT.KMFR.SC.Y.0065.000000T0000Z-160628T0600Z/ /O.EXB.KMFR.GL.W.0040.160625T2100Z-160626T0900Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 222 AM PDT SAT JUN 25 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 SM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SUNDAY. * WINDS...NORTH 15 TO 20 KT THIS MORNING...INCREASING TO 25 TO 30 KT WITH GUSTS UP TO 40 KT THIS AFTERNOON AND EVENING. * SEAS...WIND DRIVEN SEAS OF 7 TO 8 FEET THIS MORNING...BECOMING VERY STEEP AT 8 TO 10 FEET THIS AFTERNOON AND EVENING. * AREAS AFFECTED...VERY STEEP AND HAZARDOUS SEAS WILL IMPACT AREAS BEYOND 3 NM FROM SHORE THROUGH THIS EVENING. GALES ARE EXPECTED BEYOND 5 NM FROM SHORE AND SOUTH OF GOLD BEACH THIS AFTERNOON AND EVENING. OTHERWISE...SMALL CRAFT ADVISORY CONDITIONS WILL IMPACT ALL AREAS THROUGH AT LEAST MONDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-252230- /O.EXT.KMFR.SC.Y.0065.000000T0000Z-160628T0600Z/ /O.EXB.KMFR.SE.W.0048.160625T2100Z-160626T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 222 AM PDT SAT JUN 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SUNDAY. * WINDS...NORTH 15 TO 20 KT THIS MORNING...INCREASING TO 20 TO 25 KT THIS AFTERNOON AND EVENING. * SEAS...WIND DRIVEN SEAS OF 6 TO 8 FEET THIS MORNING...BECOMING VERY STEEP AT 8 TO 9 FEET THIS AFTERNOON AND EVENING. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED IN ALL AREAS THROUGH AT LEAST MONDAY EVENING...WITH VERY STEEP AND HAZARDOUS SEAS BETWEEN 5 AND 20 NM FROM SHORE SOUTH OF BANDON THIS AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-252230- /O.EXT.KMFR.SE.W.0048.000000T0000Z-160627T1200Z/ /O.EXT.KMFR.SC.Y.0065.000000T0000Z-160628T0600Z/ /O.EXT.KMFR.GL.W.0040.160625T2100Z-160626T0900Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 222 AM PDT SAT JUN 25 2016 ...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SUNDAY... * WINDS...NORTH 15 TO 20 KT THIS MORNING...INCREASING TO 25 TO 35 KT WITH GUSTS UP TO 40 KT THIS AFTERNOON AND EVENING. * SEAS...WIND DRIVEN SEAS OF 8 TO 10 FEET THIS MORNING...BECOMING VERY STEEP AT 10 TO 14 FEET THIS AFTERNOON AND EVENING. * AREAS AFFECTED...VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED BETWEEN 5 AND 40 NM FROM SHORE THROUGH THIS EVENING. GALES ARE EXPECTED BETWEEN 5 AND 20 NM FROM SHORE AND SOUTH OF GOLD BEACH THIS AFTERNOON AND EVENING. OTHERWISE...SMALL CRAFT ADVISORY CONDITIONS WILL IMPACT ALL AREAS THROUGH AT LEAST MONDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
779 WHUS76 KMFR 252203 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 303 PM PDT SAT JUN 25 2016 PZZ356-261115- /O.EXT.KMFR.SC.Y.0065.000000T0000Z-160628T1200Z/ /O.CON.KMFR.GL.W.0040.000000T0000Z-160626T0900Z/ /O.CON.KMFR.SE.W.0048.000000T0000Z-160626T0900Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 303 PM PDT SAT JUN 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 5 AM PDT TUESDAY... * WINDS...NORTH WINDS 25 TO 30 KT WITH GUSTS UP TO 40 KT THIS AFTERNOON AND EVENING. NORTH WINDS 15 TO 25 KT LATE TONIGHT THROUGH EARLY TUESDAY MORNING. * SEAS...WIND DRIVEN SEAS OF 6 TO 9 FEET...BECOMING VERY STEEP AT 7 TO 10 FEET LATE THIS AFTERNOON AND EVENING. STEEP CHOPPY SEAS OF 6 TO 8 FEET LATE TONIGHT THROUGH EARLY TUESDAY MORNING. * AREAS AFFECTED...VERY STEEP AND HAZARDOUS SEAS WILL IMPACT AREAS BEYOND 3 NM FROM SHORE THROUGH THIS EVENING. GALES ARE EXPECTED BEYOND 5 NM FROM SHORE AND FROM GOLD BEACH SOUTH THIS AFTERNOON AND EVENING. OTHERWISE...SMALL CRAFT ADVISORY CONDITIONS WILL IMPACT ALL AREAS THROUGH AT LEAST MONDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-261115- /O.EXT.KMFR.SC.Y.0065.000000T0000Z-160628T1200Z/ /O.CON.KMFR.GL.W.0040.000000T0000Z-160626T0900Z/ /O.CON.KMFR.SE.W.0048.000000T0000Z-160627T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 303 PM PDT SAT JUN 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 5 AM PDT TUESDAY... * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT THIS AFTERNOON AND EVENING...THEN NORTH 20 TO 30 KT LATE TONIGHT THROUGH TUESDAY MORNING. * SEAS...WIND DRIVEN SEAS OF 8 TO 12 FEET THIS AFTERNOON AND EVENING. STEEP TO VERY STEEP 8 TO 10 FEET SEAS WILL CONTINUE TONIGHT THROUGH SUNDAY EVENING...WITH STEEP SEAS OF 7 TO 9 FEET MONDAY. * AREAS AFFECTED...VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED BETWEEN 5 AND 40 NM FROM SHORE THROUGH THIS EVENING. GALES ARE EXPECTED BETWEEN 5 AND 20 NM FROM SHORE AND SOUTH OF GOLD BEACH THIS AFTERNOON AND EVENING. OTHERWISE...SMALL CRAFT ADVISORY CONDITIONS WILL IMPACT ALL AREAS THROUGH AT LEAST MONDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-261115- /O.EXT.KMFR.SC.Y.0065.000000T0000Z-160628T1200Z/ /O.CON.KMFR.SE.W.0048.000000T0000Z-160626T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 303 PM PDT SAT JUN 25 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WINDS...NORTH 20 TO 25 KT THIS AFTERNOON AND EVENING...THEN NORTH 15 TO 25 KT TONIGHT INTO SUNDAY...BECOMING NORTH 15 TO 20 KT SUNDAY NIGHT THROUGH MONDAY NIGHT. * SEAS...WIND DRIVEN SEAS OF 6 TO 8 FEET...BECOMING STEEP TO VERY STEEP AT 7 TO 10 FEET LATE THIS AFTERNOON AND EVENING. STEEP 6 TO 8 FT SEAS ARE EXPECTED TONIGHT THROUGH MONDAY NIGHT. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED IN ALL AREAS THROUGH AT LEAST MONDAY EVENING...WITH VERY STEEP AND HAZARDOUS SEAS BETWEEN 5 AND 20 NM FROM SHORE SOUTH OF BANDON THIS AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
360 WHUS76 KMFR 260302 AAA MWWMFR URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEDFORD OR 802 PM PDT SAT JUN 25 2016 PZZ356-261615- /O.CAN.KMFR.GL.W.0040.000000T0000Z-160626T0900Z/ /O.EXT.KMFR.SE.W.0048.000000T0000Z-160626T0600Z/ /O.CON.KMFR.SC.Y.0065.000000T0000Z-160628T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 802 PM PDT SAT JUN 25 2016 ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM PDT THIS EVENING TO 5 AM PDT TUESDAY... * WINDS...NORTH 20 TO 30 KT THIS EVENING THEN 15 TO 25 KT OVERNIGHT THROUGH EARLY TUESDAY MORNING. * SEAS...WIND DRIVEN 7 TO 10 FEET THIS EVENING...THEN STEEP AND CHOPPY 6 TO 8 FEET OVERNIGHT THROUGH EARLY TUESDAY MORNING. * AREAS AFFECTED...VERY STEEP AND HAZARDOUS SEAS WILL IMPACT AREAS BEYOND 8 NM FROM SHORE AND SOUTH OF PORT ORFORD THROUGH THIS EVENING. OTHERWISE...SMALL CRAFT ADVISORY CONDITIONS WILL IMPACT ALL AREAS THROUGH EARLY TUESDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-261615- /O.CAN.KMFR.SE.W.0048.000000T0000Z-160626T0900Z/ /O.CON.KMFR.SC.Y.0065.000000T0000Z-160628T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 802 PM PDT SAT JUN 25 2016 ...HAZARDOUS SEAS WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HAZARDOUS SEAS WARNING. * WINDS...NORTH 15 TO 25 KT TONIGHT INTO SUNDAY...THEN NORTH 15 TO 20 KT SUNDAY NIGHT THROUGH EARLY TUESDAY MORNING. * SEAS...WIND DRIVEN 6 TO 8 FEET. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED IN ALL AREAS THROUGH AT LEAST EARLY TUESDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-261615- /O.EXT.KMFR.GL.W.0040.000000T0000Z-160626T0600Z/ /O.CON.KMFR.SE.W.0048.000000T0000Z-160627T1200Z/ /O.CON.KMFR.SC.Y.0065.000000T0000Z-160628T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 802 PM PDT SAT JUN 25 2016 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT THIS EVENING...THEN NORTH 20 TO 30 KT LATE TONIGHT THROUGH TUESDAY MORNING. * SEAS...WIND DRIVEN AND VERY STEEP 8 TO 12 FEET THIS EVENING...GRADUALLY EASING TO 8 TO 10 FEET OVERNIGHT INTO SUNDAY. SEAS REMAINING STEEP AT 7 TO 9 FEET MONDAY AND MONDAY NIGHT. * AREAS AFFECTED...GALES ARE EXPECTED BETWEEN 10 AND 20 NM FROM SHORE AND SOUTH OF GOLD BEACH THIS EVENING. VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED BETWEEN 10 AND 40 NM FROM SHORE THIS EVENING. OTHERWISE...SMALL CRAFT ADVISORY CONDITIONS WILL IMPACT ALL AREAS THROUGH AT LEAST EARLY TUESDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jun 24, 8:37 AM PDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 24, 8:37 AM PDT, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Medford OR
837 AM PDT FRI JUN 24 2016
.DISCUSSION...No updates needed this morning. Yesterday's front
has moved on, and the upper trough axis is swinging through right
now. We could squeeze out a light shower in the upslope areas of
the Cascades and foothills north of Crater Lake this morning.
Elsewhere, it will remain mostly sunny, and while there will be
some cumulus from time to time, a strong capping inversion will
prevent anything more than weak, shallow convection. Today will be
the last really mild day of possibly the entire summer with highs
still below normal (around 80 in Medford). By tomorrow, summer
heat returns with temperatures at least 5 degrees above normal
through the rest of the forecast period. -Wright
&&
.AVIATION...For the 24/12Z TAF cycle...Satellite imagery and
surface observations indicate predominantly MVFR ceilings along
the coast and into the Umpqua basin this morning. Most areas
should clear to VFR later this morning when a drier air mass moves
in. Elsewhere, VFR cigs will continue for the next 24 hours.
-BPN/SK
&&
.PREV DISCUSSION... /Issued 100 AM PDT FRI JUN 24 2016/
DISCUSSION...24/00Z NAM/GFS/EC in.
A long wave upper level trough is now moving through the Pacific
Northwest. The associated surface front has now moved off to the
east. The associated precipitation has been light and most of it
fell along the coast and in the Umpqua Basin...along with the
adjacent Cascades. Recorded amounts were mostly less than 0.10
inches...but a number of stations along the coast reported 0.10
to 0.50 inches. Precipitation is diminishing now and should end
later this morning.
That's all the precipitation that will fall over the Medford CWA
for at least the next week...except possibly some drizzle near the
coast. A broad ridge will build over the area...forcing the storm
track well to the north of the area. Once the frontal clouds
clear...skies will be mostly clear over the area except for marine
stratus over the coastal waters...moving into the coast and Umpqua
Basin in the night through morning hours. A short wave embedded
in southwest flow aloft may bring some drizzle to the coast Sunday
night into Monday. The 24/00Z GFS solution hints at some
convection on Monday afternoon and evening due to that same short
wave...but less than depicted in the 23/18z solution. It looks to
be quite dry then so will just keep the current ghost POPs in the
forecast for now.
The relatively cool temperatures will last one more day...the
inland highs on Friday will be around 5 to 10 degrees below
normal. High temperatures along the coast will be near
normal...except for the Brookings area...where low level easterly
flow will allow temperatures to warm to about 10 degrees above
normal. High temperatures on Monday will be similar to the Sunday
highs...but the lows will be several degrees warmer.
However...temperatures will warm quickly as the ridge builds in.
Inland highs on Saturday will bounce back up to around 5 degrees
above normal. Sunday highs will be warmer still...5 to 10 degrees
above normal. High temperatures on Monday will be similar to the
Sunday highs...but the lows will be several degrees warmer.
Long term discussion from the Thursday afternoon AFD...Tue June
28th - Friday July 1st) The models remain in pretty good agreement
in the extended with a few minor differences in details. The mean
ridge is expected to be positioned southeast of the forecast area,
so were not expecting any major heat wave. Max temperatures will
heat up, but were not expecting anything of significance with
readings averaging 10-15 degrees above normal. Odds are we'll
remain dry through the extended period.
MARINE...Updated 200 AM PDT Fri 24 June 2016...A thermal trough
will redevelop today...bringing a return of strong north winds and
very steep wind driven seas to the coastal waters through the
weekend. Winds and seas will peak in the afternoons and evenings,
with the most hazardous conditions expected south of Cape Blanco.
This pattern will continue through much of next week. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 5 AM PDT
Sunday for PZZ350-356-370-376.
Hazardous Seas Warning from 5 PM this afternoon to 5 AM PDT
Sunday for PZZ356-376.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.